Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Parkinson Disease & Deanxit
Leila1936 posted:

My mom have Parkinson Disease and she's being treated with Sinemet.
Before PD appeared she was suffering from depression and she was taking Deanxit for a couple of years.

Her PD doctor stopped Deanxit saying this medication should not be given with PD, he prefers Cipralex ! But Cipralex seems to have
more side effects on her (dizziness, fatigue).

I'm confused. Is Deanxit really bad with PD & why ?
What can be done against dizziness?

Thank you
Mark A Stacy, MD responded:
Dear Leila1936,
I must confess, I had never heard of the drug, Deanxit, before. A quick review of the agent finds that it is a combination drug, with an anti-depressant agent and anti-psychotic agent. The anti-psychotic component, Flupentixol, is associated with worsening parkinsonism symptoms. In fact, similar drugs, used in the United States, are believed to cause parkinsonism.

Citalopram or Cipralex is a well-recognized treatment for depression and safe with PD. However, it appears that your mother is not tolerating this agent. She may want to talk with her doctor to go back on the anti-depressant component of the Deanxit - without the Flupentixol. This type of anti-depressant is called a tricyclic antidepressant, most commonly nortryptiline or amytriptyline.

If your mother is anxious off the deanxit, she may also benefit from a drug like lorazepam or clonazepam. I would start with these changes, and hope the dizziness resolves.
Leila1936 replied to Mark A Stacy, MD's response:
Thank you Doctor for your reply.
I will talk about the anti-depressant alternatives with my mom's PD specialist.

I would like to ask the following:

My mom is taking Sinemet 25/250, half pill, five times daily (every 3 hours).
Three weeks ago we saw a new PD specialist, he prescribed 1/4 pill of Stalevo (50 / 12.5 / 200) with each sinemet dose.
Two weeks later she started to suffer of a sever hypotension. I noticed that after 60 or 90 minutes of the Sinemet Stalevo dose, her blood pressure critically drops, and she was close to fainting twice.

Three days ago we stopped Stalevo, back to Sinemet only, It's getting better, but now ? Sinemet pill seems to make her blood pressure drops to a powerless body status.
I don't know what's going on ! Was is too much of dopamine to her brain? And why is Sinemet now causing a problem ?

Any suggestion or idea that I can discuss with my mom's doc.

Any suggestion or idea to discuss with her doctor ?


Mark A Stacy, MD replied to Leila1936's response:
Dear Lelia1936,
The drop in blood pressure (bp) at this time is exactly predictable with the time she is taking levodopa. Given that her bp drops so predictably, I would suggest being especially careful at these times.

Here are some ways to help this:
1) If she is on medication for high blood pressure, talk with your doctor about reducing or stopping these agents.
2) Review her other medications to see if they may lower her blood pressure, and talk with the doctor about these also
3) Increase her water intake by 2-12 oz (500 cc) glasses per day (one at breakfast and one at lunch)
4) Increase the salt in her food.

Would try to see her doctors as soon as possible. This is a treatable symptom
Leila1936 replied to Mark A Stacy, MD's response:
Dear Dr. Stacy,

The (bp) drop is predictable. It happens, as mentioned earlier, 60 to 90 minutes after Sinemet 25/250 dose. If the dose is 1/4 pill the bp drop is tolerable, If it's 1/2 pill It's not.

The high (bp) medication has been stopped.

My mom, 76 years (5 years with PD), is taking:
- 1/2 pill of Cipralex 10mg (Citalopram) each morning.
- One drop of Travatan (travoprost) in her left eye. Recently her left eye is being a bit reddish comparing to the right one !
-CoEnzyme Q10.
-Sinemet 25/250, 5 times daily, 1/2 pill every 3 hours.

I wonder if the Sinemet doses can be taken 1/4 pill, 8 or 9 times daily every 2 hours ? I read that after 5 to 10 years of treatment with Sinemet, some patients may have these symptoms, and maybe the dose should be reduced !

I really appreciate all the help I can get, and I'm sorry for any inconvenience.
Mark A Stacy, MD replied to Leila1936's response:
Dear Leila1936,
I would worry that reducing the Sinemet to 1/4 pill would greatly affect her mobility. It may be worth trying for a bit, but anticipate that after a day or two you would see her PD symptoms become more severe.

I suggest you discuss this approach with her doctor, and also ask about adding medications to increase her blood pressure. The choices in the US are: fludrocoritisone and midodrine. Other countries have access to a drug called droxidopa. All of these may raise her blood pressure enough to help with these symptoms
sparky1109 replied to Mark A Stacy, MD's response:
What drugs are suspected of causing Parkisonism?
Mark A Stacy, MD replied to sparky1109's response:
There are four types or classes of drugs associated with Parkinsonism. Examples are listed below. I would suggest you review your medications and check them individually. Or send us a note.

1) Dopamine receptor blocking agents used to treat Nausea: Compazine, Phenergan, and metoclopramide (Reglan) are the most common.

2) Dopamine receptor blocking agents used to treat hallucinations: phenothiazines (such as Stelazine, Mellaril or Thorazine), butyrophenones (such as Haldol)

3) Dopamine-depleting agents: reserpine and tetrabenazine.

4) Drugs used to treat hallucinations and psychosis by other mechanisms: the atypical antipsychotic drugs such as Resperidal, Orap, Abilify, and Zyprexa.
sparky1109 replied to Mark A Stacy, MD's response:
Is there any evidence regarding the powerful antihistimines like Dimetap and Dryxoral that have been taken off the martket?
Mark A Stacy, MD replied to sparky1109's response:
I am not aware of these agents producing symptoms of parkinsonism

Helpful Tips

Sensory symptoms in Parkinson's DiseaseExpert
Sensory complaints in PD are not uncommon, and include visual changes, loss of sense of smell, restless legs syndrome (RLS), and pain. ... More
Was this Helpful?
65 of 81 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center